Flood, Duval
- When
- November 14, 8:50 AM EST
- Where
- Duval County, Neptune Beach
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
A portion of Main Street closed due to street flooding.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 14, 2:25 AM EST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 AM EST WED NOV 14 2001
CURRENT...OLD QUASI-STATIONARY FRONTAL BOUNDARY OVER CENTRAL FL WITH
COASTAL TROF EXTENDING FROM IT NORTH OVER THE COASTAL WATERS. WINDS
W OF TROF AND N OF FRONT ARE MORE NNE. SOLID AREA OF PRECIP EXTENDING
ACROSS N FL FROM NR SAUF1 TO N OF KGNV. MORE PRECIP IN EVIDENCE S
ALONG THE COAST. MOVEMENT OF INDIVIDUAL CELLS HAS BEEN GENERALLY W
WHILE THE ENTIRE AREA HAS GRADUALLY SHIFTED N.
FORECAST...MODELS FAIRLY CONSISTENT WITH UPPER LEVEL FEATURES. UPPER
LOW NR MOBILE HAS ACTUALLY EITHER RETROGRADED OR REDEVELOPED FARTHER
W OVER THE PAST FEW HOURS AS HI PRES RIDGE W OF MS VALLEY FOLDS OVER
THE TOP OF IT. THIS HAS ACTED TO CONTINUE A SHEAR AXIS FROM THE LOW
ACROSS N AND CENTRAL FL. WITH SOME RIDGING OFF THE ATLC COAST...A
SIZABLE UPPER DIVERGENT AREA WILL DEVELOP THRU THE DAY AND SHIFT
SLOWLY N. THIS...IN CONCERT WITH NE TO E LOW-LEVEL GRADIENT FLOW
WILL CONTINUE TO MAINTAIN PRECIP AREA AND ADVECT IT INLAND OVER N
FL. WITH THIS IN MIND...AND THE FACT THAT MANY AREAS OF COASTAL NE
FL S OF JAX HAVE SEEN UPWARDS OF 2 INCHES OF RAIN ALREADY...WILL
HOIST FLOOD WATCH FOR NE FL AREA. MESO-ETA FOUS DATA GENERATES OVER
2.5 INCHES OF RAIN AT KJAX THRU 48 HRS...AND MUCH MORE IS POSSIBLE
NEARER TO THE COAST.
THE MAIN DIFFERENCE IN MODELS IS WITH THE ATLC TROF. NGM AND ETA
GRADUALLY DAMPEN THIS FEATURE THRU 48 HRS...WHILE AVN CONTINUES TO
AMPLIFY IT. THE 2 MAIN EFFECT FROM THIS WILL BE LOW-LEVEL WIND
DIRECTION AND ORIENTATION OF PRECIP FIELD. SINCE TROF ALREADY IN
PLACE...SEE NO REASON WHY IT WOULD DAMPEN WITH CONTINUED UPPER
SUPPORT. HOWEVER...DONT THINK IT WILL BE QUITE AS STRONG AS AVN
SUGGESTS. WILL GENERALLY TAPER PRECIP FROM CATEGORICAL NR THE NE FL
COAST TO SLIGHT CHANCE OVER INTERIOR GA ZONES.
EXTENDED...TROF GRADUALLY WEAKENS AND HI PRES SINKS S. WILL CONTINUE
TO SEE PARTLY CLOUDY SKIES OVER FL...BUT THREAT OF PRECIP STILL
EXPECTED TO DIMINISH IN TIME FOR THE WEEKEND. NEAR SEASONAL TEMPS.
MARINE...LITTLE CHANGE TO WIND SPEEDS AND SEA HEIGHTS. EXTENT OF
TROF AMPLIFICATION WILL AFFECT WIND DIRECTIONS SOMEWHAT...BUT EXPECT
THEM TO REMAIN GENERALLY NE. CONTINUE SCA AND HSA.
THANX FOR COORD MLB.
PRELIM...
AMG 70/56/69/53 2232
SSI 67/60/66/60 5553
JAX 70/61/71/58 8764
GNV 71/61/72/57 6543 31
.JAX...
.GA...HSA ALTAMAHA SOUND TO FERNANDINA BEACH.
SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 60 NM.
.FL...FFA FLZ025-032-033-037-038.
HSA FERNANDINA BEACH TO FLAGLER BEACH.
SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 60 NM.
PUBLIC/MARINE...CARROLL
AVIATION/FIRE...TRABERTFLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 AM EST WED NOV 14 2001 ...FLOOD WATCH IN EFFECT FOR SIX COUNTIES IN NORTHEAST FLORIDA... ...HEAVY SURF ADVISORY FROM ALTAMAHA SOUND TO FLAGLER BEACH... A LOW PRESSURE TROUGH ALONG THE ATLANTIC COAST...COMBINED WITH STRONG WINDS...ABUNDANT MOISTURE AND AN UPPER LEVEL DISTURBANCE... WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. COUNTIES INCLUDED IN THE FLOOD WATCH ARE CLAY...DUVAL...FLAGLER... NASSAU...PUTNAM AND ST JOHNS. ADDITIONAL HEAVY RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE...WITH LOCALIZED AMOUNTS OF OVER THREE INCHES ESPECIALLY ALONG THE COAST.. NORTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE TO PRODUCE HEAVY SURF ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COAST. BREAKERS OF 7 FEET OR HIGHER CAN BE EXPECTED...CAUSING MINOR BEACH EROSION...COASTAL FLOODING...AND DANGEROUS RIP CURRENTS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
A portion of Main Street closed due to street flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270916.